Hail, Jackson
- When
- July 8, 6:39 AM CST
- Where
- Jackson County, 9 mi N of Delia
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.383, -95.967
4 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 8, 2:20 AM CST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 320 AM CDT THU JUL 8 2004 .DISCUSSION... MAIN FORECAST CONCERN IS PRECIP CHANCES TODAY AND TONIGHT. LATEST WATER VAPOR SHOWING UPSTREAM SHORTWAVE TROUGH MOVING EASTWARD ACROSS THE NORTHERN ROCKIES HELPING TO PUSH WARM AIR ALOFT EASTWARD THROUGH THE PLAINS AS GREAT LAKES TROUGH RETREATS TO THE EAST. CONVECTIVE COMPLEX WHICH TOOK PLACE ACROSS CENTRAL KANSAS WED EVENING HAS DISSIPATED BUT APPEARS TO HAVE LEFT AN MCV AND ASSOCIATED SFC WAKE LOW BEHIND OVER CENTRAL KANSAS MOVING SOUTHEAST. PROFILERS SHOWING 850 FRONT/CONVERGENCE NORTH ACROSS NE AND NORTHWEST MO WHERE SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO DEVELOP OVER THE PAST SEVERAL HOURS. WEAKER WAA AND ISENTROPIC LIFT OVER EASTERN KANSAS THROUGH EARLY THIS MORNING WARRANTS A CONTINUED SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EARLY THIS MORNING. NEARLY STATIONARY FRONT CONTINUES FROM NEAR SLN EASTWARD INTO EAST CENTRAL KS. MODELS DO SLOWLY LIFT THIS BOUNDARY NORTHWARD TODAY...ALTHOUGH THE ETA IS THE SLOWEST AND GFS MORE AGGRESSIVE WITH THIS. ALTHOUGH WARMER AIR ALOFT WILL BE SPREADING EAST ACROSS THE AREA INCREASING THE CAP...BOUNDARY LIFT NORTHWARD ACROSS THE AREA WITH TEMPS AROUND 90S OR IN THE LOW 90S...VERY HIGH INSTABILITY AND MCV LIKELY TO THE SOUTH...CANT TOTALLY RULE OUT SOME AFTERNOON THUNDERSTORMS ACROSS THE CWA...ALTHOUGH THE LATER AFTERNOON HOURS ACROSS THE NORTHERN AREAS WOULD BE FAVORED CLOSER TO WARM FRONT. THIS IS MORE IN LINE WITH GFS SOLUTION. WITH CAPES IN EXCESS OF 3000 ALL AREAS...ANY THUNDERSTORM THAT DOES/COULD DEVELOP WOULD QUICKLY BECOME SEVERE...ALTHOUGH THERE IS STILL QUESTIONS ON WHETHER OR NOT CAP CAN BE BROKEN. WILL CONTINUE WITH LOW POPS ACROSS THE ENTIRE CWA OVERNIGHT TONIGHT WITH HIGHER POPS AGAIN ACROSS THE NORTH IN CLOSER PROXIMITY TO FRONT AND EXPECTED BROADER COVERAGE OF CONVECTION ACROSS NE. HOWEVER NEW MESOETA BRINGS MORE OF THIS CONVECTION SOUTHWARD INTO MUCH OF THE CWA...MUCH FURTHER SOUTH THAN THE GFS. STILL ANOTHER CHANCE FOR LATE DAY/NIGHT CONVECTION NEAR BOUNDARY OVER THE FAR NORTHERN CWA FRIDAY NIGHT...ALTHOUGH MUCH BETTER CHANCE APPEARS WELL TO THE NORTH AS CAP SHOULD REMAIN IN PLACE AS LOW LEVEL FOCUS AND STRONGER FLOW ALOFT SHIFTS NORTHWARD. AFTER THAT...REMAINDER OF FCST STILL LOOKING DRY AS HIGH PRESSURE ALOFT BUILDS THROUGH EARLY NEXT WEEK...BUT TEMPS ALSO LOOKING VERY WARM AS WELL. WILL KEEP HIGHS IN THE 90S THROUGH THE EXTENDED. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 515 AM CDT THU JUL 8 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-091015- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 515 AM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER THE AREA TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST FRIDAY NIGHT INTO EARLY SATURDAY...PRIMARILY TO THE NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 49 km away, was scanning. The volume nearest the first event began at 12:40 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
Water was reported rushing over a county road north of Burlington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405237, 5405238, 5405239, 5405240, 5405241.